Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Is there any possibility of tinnitus while taking paxil instead of wellbutrin?

Jul 2013
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 1996
Answered : 2148 Questions
is there any less possibility of tinnitus while taking paxil instead of wellbutrin? Are there any ssri's that would have the least impact on tinnitus
Posted Thu, 7 Nov 2013 in Medicines and Side Effects
Answered by Dr. K. Naga Ravi Prasad 33 hours later
Brief Answer:
PAXIL is unlikely to produce Tinnitus.

Detailed Answer:
Hi, thanks for writing to XXXXXXX

Though certain antidepressant medications may worsen tinnitus, it is not an established side effect of neither Paxil nor Wellbutrin. But each person reacts to the same medicine in a different way and so tinnitus in your case may be attributed to drug intake.
May be the underlying cause of tinnitus in your case is of a different etiology. Consult a Otorhinolaryngologist for an evaluation regarding tinnitus.

All SSRI's (Selective serotonin reuptake inhibitors)work in a similar way and generally cause similar side effects. However, each SSRI has a different chemical makeup, so one may affect you a little differently than another. Most side effects may go away after the first few weeks of treatment but talk to your doctor if any side effects are too troublesome for you.

Hope I have addressed your query. Happy to help further

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor